Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ktmerry

Gonna go get it today...

Recommended Posts

I just signed up here today, and I am going to the pharmacy to go get my scrip in a couple hours. I am starting out on 30 mg a day, am a little nervous but very excited. I do have a couple questions though if anyone can help.

What is the deal with IB? Is it pretty common?

Also, I have been on birth control pills for a long time and am very very good about taking it properly. Does accutane make it less effective? I know I need to be super careful, does anyone have experience with this?

Wish me luck! I live in Miami in the summer, staying out of the sun isn't exactly easy! But I have been dealing with acne for over 12 years, and I cannot wait to see what my life might be with out it!!

Share this post


Link to post
Share on other sites

You will get an IB, however mild. I don't think I've heard of anyone who started taking accutane without getting a single zit during his course.

The initial breakout can be though. It was for me. I got it around week 2. That seems to be a pretty common date (just read a few logs). And even after your initial breakout, you'll still probably get more breakouts.

In fact, the first two months, you shouldn't expect results, or you'll be dissapointed.

But, I can also assure you that, in the long run, it will clear you. And if you've been fighting acne for 12 years, then you can surely wait another few months. You're doing the right thing.

I'm not a girl, but birth control shouldn't affect accutane or vice versa. As a girl, you taking birth control while on accutane is mandatory, because if you get pregnant your baby will be born with severe physical problems. It's OK to get pregnant about a month after you took your last pill.

Share this post


Link to post
Share on other sites

The IB only happens to about 20% of Accutane patients. I wasn't in that 20% and I never got an IB. I stopped getting active acne in the first month and by the second month I was clear. I stayed on it for six months though.......

You do need to take your birth control pills at the same time every day for them to be effective. Skrewing up and just taking one pill late, can reduce the effectivness, espeically if you are on a low dose pill.... Try to take it when you wake up in the morning, or before bed when you brush your teeth......take it when you eat lunch or something.....just pick something that you do at the same time every day, and then coninside taking your pill with it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×